MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. PAK NEEDLE - TROCAR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC. PAK NEEDLE - TROCAR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number PK1002
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the distal tip of the cannula broke off inside the vertebral body of the patient.The surgeon attempted to remove the tip, but it was determined this would cause more harm than leaving the tip in place.It was disclosed to the patient that there was a purposefully retained foreign body.No further complications arose from the procedure, and it was completed as planned.The broken trocar was saved, images were captured, and it will be returned to the manufacturer for failure analysis.Manufacturer response for trocar, pak needle - trocar (per site reporter).We have requested to return the device for failure analysis.Further response from the manufacturer will be shared with medsun.

Brand Name
PAK NEEDLE - TROCAR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
710 medtronic parkway
minneapolis MN 55432
MDR Report Key7989983
Report Number7989983
Device Sequence Number19225485
Product Code LXH
UDI-Device Identifier00853508002225
UDI-Public(01)00853508002225
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2018
Report Date (Section F) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPK1002
Device Lot NumberBE3658
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/22/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight85
Date Report Sent to FDA10/11/2018